Arkansas, 2011Flood in Arkansas, December 26 to 27, 2011
December 26 to 27, 2011 · NWS LZK · 1 event in 1 county or zone
Heavy rainfall over the western half of the state on December 26th led to minor flooding along the Fourche LaFave River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall over the western half of the state on December 26th led to minor flooding along the Fourche LaFave River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 26, 12:05 PM CST, 55 minutes earlier.
Area forecast discussion, Dec 26, 12:05 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 PM CST MON DEC 26 2011
.AVIATION...
-RA/RA WILL CONTINUE TO DEVELOP OVER ALL THE TAF SITES THROUGH THE
REMAINDER OF THE AFTERNOON. MVFR WILL BE PREVALENT...WITH
TEMPORARY IFR CONDITIONS POSSIBLE AS CEILINGS LOWER. CEILINGS AND
VISIBILITIES WILL BE LOWER OVER THE CENTRAL AND SOUTHERN TAF
SITES. SHOWERS WILL TAPER OFF OVERNIGHT...WITH A RA/SN MIX
POSSIBLE OVER NORTHERN SITES. VFR CONDITIONS WILL RETURN BY THE
END OF THE FORECAST PERIOD...WITH WINDS SHIFTED TO THE WEST.
&&
.PREV DISCUSSION... /ISSUED 1111 AM CST MON DEC 26 2011/
UPDATE...
JUST A QUICK UPDATE TO ACCOUNT FOR TEMP/PRECIP TRENDS THIS AFTN.
RAIN WL CONT TO OVERSPREAD THE FA THIS AFTN AS AN UPR LOW TRACKS
EWD ACRS NRN TX. POP FCST IN GOOD SHAPE. ADJUSTED HRLY TEMPS BASED
ON CURRENT OBS AND EXPECT READINGS TO RMN FAIRLY STEADY LATER
TODAY IN MOST AREAS. NO OTHER CHGS TO GOING FCST...ALL UPDATES
ARE OUT. /44/
PREV DISCUSSION... /ISSUED 358 AM CST MON DEC 26 2011/
SHORT TERM...TODAY THROUGH THURSDAY NIGHT
ATTENTION REMAINS ON RAIN CHANCES FOR TODAY...AND POTENTIAL FOR SNOW
TONIGHT INTO TUESDAY MORNING. MODELS REMAIN IN GOOD AGREEMENT...WITH
THE UPPER LOW GENERALLY TRACKING ACROSS SOUTHERN ARKANSAS OVERNIGHT.
OTHER THAN SOME TWEAKS...THE CURRENT FORECAST HANDLES THE OVERALL
SITUATION VERY WELL.
OVERRUNNING RAINFALL ACROSS NORTHERN LOUISIANA WILL CONTINUE TO MOVE
EAST...WHILE RAIN ASSOCIATED WITH THE UPPER LOW IS OCCURRING ACROSS
EASTERN OKLAHOMA. RAIN CHANCES WILL DRASTICALLY INCREASE AFTER
SUNRISE...WITH CATEGORICAL RAIN CHANCES FOR THIS AFTERNOON. RAINFALL
TOTALS WILL RANGE FROM HALF AN INCH ACROSS THE WEST...TO AN INCH AND
A HALF ACROSS THE EAST.
AS THE UPPER LOW MOVES EAST...PRECIPITATION CHANCES WILL CONTINUE
THIS EVENING. AS THE LOW MOVES ACROSS THE STATE...THE COLD AIR
ASSOCIATED WITH THE LOW ITSELF...NOT THE SURFACE TEMPERATURES...WILL
DETERMINE SNOW CHANCES.
TEMPERATURES ASSOCIATED WITH THE UPPER LOW ARE ALWAYS THE QUESTION
IN REGARDS TO WINTER PRECIPITATION. RUNS THIS MORNING HAVE COME IN A
TAD WARMER...AND THIS WILL SLIGHTLY CHANGE SNOW CHANCES ACROSS
NORTHERN ARKANSAS.
SNOW WILL MIX IN WITH THE RAINFALL AFTER SUNSET TONIGHT IN THE
HIGHER TERRAIN OF NORTHERN ARKANSAS...OR AREAS NORTH OF A
CLARKSVILLE...TO CLINTON...TO BATESVILLE LINE. WHILE THINK THERE
WILL BE SNOW...AM NOT EXPECTING MUCH ACCUMULATION...DUE TO WARM
GROUND TEMPERATURES. ANY ACCUMULATIONS WILL BE ON GRASSY AND
ELEVATED SURFACES...BUT NOT EXPECTING TRAVELING ISSUES.
AS THE SYSTEM QUICKLY MOVES EAST TUESDAY...PRECIPITATION WILL END
BEFORE NOON...WITH SKIES CLEARING AND TEMPERATURES REBOUNDING
QUICKLY. HIGH PRESSURE WILL KEEP A DRY FORECAST THROUGH THURSDAY.
LONG TERM..FRIDAY THROUGH NEW YEARS DAY
DETERMINISTIC MEDIUM RANGE MODELS START OUT IN VERY GOOD AGREEMENT
BEFORE DIVERGING SIGNIFICANTLY TOWARDS THE END OF THE PERIOD.
DIFFERENCES COULD RESULT IN A SLIGHT CHANCE OF WINTER WEATHER ACROSS
THE NORTH LATE IN THE PERIOD AS THE SLOWER ECMWF CARVES OUT ANOTHER
UPPER LOW WHILE THE FASTER GFS DOES NOT. BASED ON THE SPEED OF THE
OVERALL FLOW...I AM NOT QUITE SOLD ON THE SLOWER SOLUTION AT THIS
POINT AND WILL LEAN TOWARDS THE GFS. REGARDLESS...THE SYSTEM IN
QUESTION IS STILL ALMOST SEVEN DAYS OUT AND WILL TAKE A WAIT AND SEE
APPROACH WITH UPCOMING MODEL RUNS.
PERIOD INITIATES WITH NEARLY ZONAL FLOW IN PLACE WITH UPPER PATTERN
BECOMING MORE AMPLIFIED WITH TIME AS WESTERN CONUS RIDGE STARTS TO
REBUILD. SEVERAL CLIPPER TYPE SYSTEMS...WITH THEIR PARENT LOWS WELL
TO THE NORTH...WILL PASS THROUGH THE AREA DURING THE PERIOD AS
PATTERN REMAINS PROGRESSIVE IN NATURE. WITH LITTLE AVAILABLE
MOISTURE TO WORK WITH...FIRST CLIPPER WILL MOVE THROUGH DRY FRIDAY
AFTERNOON. SECOND SYSTEM HAS A LITTLE MORE MOISTURE TO WORK WITH AND
WILL NEED TO INTRODUCE A FEW SHOWERS OVER THE SOUTHEAST SATURDAY
NIGHT AND EARLY SUNDAY.
MODELS DIFFERENCES COME INTO PLAY SUNDAY NIGHT WITH THE DEPARTING
SYSTEM AS ECMWF CARVES OUT AN UPPER LOW OVER THE OHIO VALLEY EARLY
MONDAY MORNING WHILE GFS HAS AN OPEN WAVE OVER NEW ENGLAND. WILL
CONTINUE TO TREND TOWARDS THE GFS BUT KEEP A WAY EYE ON THE ECMWF
WHICH HAS BEEN DOING A GOOD JOB THIS SEASON WITH UPPER LOWS. TEMPS
WILL AVERAGE NORMAL THROUGH THE PERIOD WITH ALL THE VERY COLD AIR
LOCKED IN WELL TO THE NORTH. MAV/MEX NUMBERS LOOK REASONABLE AND ARE
GENERALLY ACCEPTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 44 34 48 30 / 100 100 40 10
CAMDEN AR 48 40 54 32 / 100 80 10 10
HARRISON AR 40 32 48 28 / 90 80 20 10
HOT SPRINGS AR 48 38 53 31 / 100 80 10 10
LITTLE ROCK AR 48 37 52 31 / 100 90 20 10
MONTICELLO AR 49 40 52 33 / 100 90 10 10
MOUNT IDA AR 48 38 53 30 / 90 70 10 0
MOUNTAIN HOME AR 40 32 48 28 / 100 90 30 10
NEWPORT AR 45 35 48 30 / 100 100 40 10
PINE BLUFF AR 49 39 52 33 / 100 90 10 10
RUSSELLVILLE AR 47 36 51 30 / 100 80 20 10
SEARCY AR 46 36 50 30 / 100 100 30 10
STUTTGART AR 48 38 50 32 / 100 100 20 10
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...61
Hazardous weather outlook, Dec 26, 5:00 AM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST MON DEC 26 2011
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST MON DEC 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG STORM SYSTEM CURRENTLY OVER THE SOUTHERN PLAINS WILL MOVE
EASTWARD TODAY AND TONIGHT BRINGING WIDESPREAD RAIN BACK TO THE
NATURAL STATE.
RAIN WILL OVERSPREAD THE STATE THIS MORNING AND BECOME WIDESPREAD
DURING THE AFTERNOON AND EVENING HOURS. WITH A GENERALLY STABLE
AIRMASS IN PLACE...SEVERE WEATHER CHANCES ARE VIRTUALLY NON
EXISTENT. BY THE TIME THE STORM SYSTEM EXITS TO THE EAST...RAINFALL
TOTALS WILL AVERAGE FROM HALF AN INCH ACROSS THE WEST TO AN INCH AND
A HALF ACROSS THE EAST.
AS THE UPPER LEVEL PART OF THE STORM SYSTEM PASSES OVER THE STATE
TONIGHT...JUST ENOUGH COLD AIR ALOFT WILL CAUSE SOME WET SNOW TO MIX
IN WITH THE RAIN OVER THE NORTHERN PART OF THE STATE...ROUGHLY NORTH
OF A CLARKSVILLE TO CLINTON TO BATESVILLE LINE.
WITH THE GROUND TEMPERATURE BEING WARM AND THE AIR TEMPERATURE ON
THE SURFACE REMAINING ABOVE FREEZING FOR THE MOST PART...LITTLE IF
ANY ACCUMULATION IS EXPECTED. ANY ACCUMULATIONS THAT DO OCCUR WILL
BE LIMITED TO GRASSY AREAS AND ELEVATED SURFACES BUT NO TRAVEL
PROBLEMS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A LINGERING CHANCE OF RAIN AND LIGHT SNOW OVER THE
NORTHEAST PART OF THE STATE EARLY TUESDAY AS MOISTURE WILL CONTINUE
TO WRAP AROUND THE DEPARTING STORM. LITTLE IF ANY ADDITIONAL SNOW
ACCUMULATION IS EXPECTED TUESDAY MORNING.
ONCE THE STORM SYSTEM EXITS THE REGION TUESDAY AFTERNOON...A RATHER
BENIGN WEATHER PATTERN IS EXPECTED ACROSS THE MID SOUTH UNTIL LATE
IN THE WEEK WITH HIGH PRESSURE WELL IN CONTROL.
SEVERAL WEAK COLD FRONTS ARE EXPECTED TO PASS THROUGH THE AREA LATE
IN THE WEEK AND OVER THE WEEKEND. OTHER THAN A FEW SHOWERS OVER THE
SOUTHEAST SATURDAY NIGHT AND EARLY SUNDAY...THESE FRONTS WILL MOVE
THROUGH WITH LITTLE FANFARE. TEMPERATURES WILL CONTINUE TO RUN ABOVE
NORMAL FOR THIS TIME OF THE YEAR AS ALL THE VERY COLD AIR REMAINS
LOCKED UP WELL TO THE NORTH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.
56
Flood, Perry
- When
- December 26, 1:00 PM CST to December 27, 9:00 PM CST
- Where
- Perry County, 2.11 mi WSW of Houston to 2.35 mi WSW of Houston
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- River/Stream Gage
- Coordinates
- 35.019, -92.735
Heavy rainfall on December 26th caused the Fourche LaFave River near Houston to rise above flood stage for a little over a day.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Louisiana, December 26, 2011$20,000 · 1 event
- High Wind in Wyoming, December 26, 201155 kt wind · 7 events
- Winter Storm and High Wind in Alaska, December 26 to 27, 201166 kt wind · 5 events
- High Wind in Texas, December 26, 201157 kt wind · 3 events
- Flash Flooding in Mississippi, December 26, 2011$6,000 · 2 events
- High Wind in Montana, December 26, 201156 kt wind · 1 event
- Blizzard in Alaska, December 26 to 27, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 354279.